Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 174, NWS Cheyenne, WY

September 4, 20164 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 4, 2016, 3:39 PM MDT for 4 counties in Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2016, 3:39 PM MDT (21:39 UTC)
Expired
Sep 4, 2016, 4:24 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 3:41 PM MDTHAIL 1.75Kimball, NE
Sep 4, 3:45 PM MDTHAIL 1.755 Ne Kimball, NEGOLFBALL HAIL REPORTED AT INTERSECTION OF HWY 44 AND HWY 49.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:24 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WUUS55 KCYS 042139
SVRCYS
NEC007-033-105-123-042245-
/O.NEW.KCYS.SV.W.0174.160904T2139Z-160904T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 445 PM MDT

* AT 339 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KIMBALL...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN MORRILL
  AND NORTHEASTERN KIMBALL COUNTIES.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 20 AND
25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4119 10364 4123 10372 4157 10358 4139 10315
TIME...MOT...LOC 2139Z 219DEG 19KT 4124 10365 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
3 follow-up statements
818 
WWUS55 KCYS 042151
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT SUN SEP 4 2016

NEC007-033-105-123-042245-
/O.CON.KCYS.SV.W.0174.000000T0000Z-160904T2245Z/
CHEYENNE NE-BANNER NE-MORRILL NE-KIMBALL NE-
351 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN
MORRILL AND NORTHEASTERN KIMBALL COUNTIES...

AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KIMBALL...MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 341 PM MDT...GOLF BALL SIZE HAIL WAS
         REPORTED AT THE KIMBALL COUNTY SHERIFFS OFFICE IN KIMBALL. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN MORRILL
AND NORTHEASTERN KIMBALL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4126 10360 4129 10365 4157 10358 4139 10315
TIME...MOT...LOC 2150Z 217DEG 22KT 4130 10359 

HAIL...1.75IN
WIND...60MPH
 
$$

RUBIN
203 
WWUS55 KCYS 042205
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT SUN SEP 4 2016

NEC007-033-105-123-042245-
/O.CON.KCYS.SV.W.0174.000000T0000Z-160904T2245Z/
CHEYENNE NE-BANNER NE-MORRILL NE-KIMBALL NE-
405 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN
MORRILL AND NORTHEASTERN KIMBALL COUNTIES...

AT 405 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
DIX...OR 14 MILES NORTHEAST OF KIMBALL...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN MORRILL
AND NORTHEASTERN KIMBALL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4133 10347 4136 10353 4157 10358 4139 10315
TIME...MOT...LOC 2205Z 224DEG 25KT 4139 10347 

HAIL...1.75IN
WIND...60MPH
 
$$

RUBIN
280 
WWUS55 KCYS 042224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SUN SEP 4 2016

NEC007-033-105-123-042234-
/O.CAN.KCYS.SV.W.0174.000000T0000Z-160904T2245Z/
CHEYENNE NE-BANNER NE-MORRILL NE-KIMBALL NE-
424 PM MDT SUN SEP 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE...
SOUTHEASTERN BANNER...SOUTHWESTERN MORRILL AND NORTHEASTERN KIMBALL
COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.

LAT...LON 4133 10347 4136 10353 4157 10358 4139 10315
TIME...MOT...LOC 2223Z 219DEG 19KT 4147 10338 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:35 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 4, 2:35 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
235 PM MDT SUN SEP 4 2016

.SHORT TERM...(This evening through Monday Night)
Issued at 232 PM MDT Sun Sep 4 2016

Current KCYS radar loop shows a band of showers and thunderstorms
lifting northeast across southeast Wyoming. This band stretches
from near Douglas southward towards Laramie and Cheyenne. Outside
of some strong wind gusts around 50 MPH...convection has struggled
to become organized. This is likely due to low-moderate
instability combined with strong 0-6km shear above 50 knots.
Better instability and higher CAPE values are located further
east...so will need to closely monitor this activity as it moves
into western Nebraska. Continued to word forecast for strong to
severe storms in this area with damaging winds the most likely
hazard...but large hail is also possible along with frequent
lightning. There is also some concern of training cells over the
same area...which may result in a very isolated flash flood
threat. Thunderstorms will lift northeast with most of the severe
threat finished by 8 PM tonight. Did note that high res models
show another area of thunderstorms developing over northeast
Colorado and moving into southern Nebraska panhandle this evening.
So added mention of severe for Kimball...Sidney...and Scottsbluff
as well.

Conditions improve tonight...but there may be some
lingering thunder showers further north near Douglas and Lusk and
extending across northern Carbon county. Patchy fog is possible
as the cold front moves southward across the area tonight across
east central Wyoming and the northern NE panhandle. Models show
the upper level trough axis lifting northeast...with drier air
moving across southeast Wyoming and western Nebraska. High
temperatures will be slightly cooler behind the front...but still
in the 70's to mid 80's across most of the area.

.LONG TERM...(Tuesday through Sunday)
Issued at 232 PM MDT Sun Sep 4 2016

Tuesday...Flow aloft remains southwest with embedded shortwaves in
the flow. Moist low level southeast flow prevails and thus expect
isolated to scattered showers and thunderstorms to develop in the
afternoon, most numerous as we have been advertising, along the lee
of the Laramie Range from Douglas to Wheatland to Cheyenne.

Wednesday...Drier and warmer day on tap as the flow aloft becomes
westerly, drying out the atmosphere and scouring out much of the low
level moisture.

Thursday...Continued dry and mild with westerly flow aloft and dry
low and mid levels.

Friday...Shortwave moving across the northern Dakotas will send a
cold front southward across our counties, thus making for a slightly
cooler day. With limited low and mid level moisture along the front,
no precipitation expected for our forecast area.

Saturday/Sunday...Dry and mild weather prevails with zonal to
northwest flow aloft and limited low and mid level moisture
available to fuel showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 232 PM MDT Sun Sep 4 2016

Wyoming TAFS...VFR prevails. Isolated thunderstorms near sites
through 01Z...otherwise scattered to broken clouds around 9000
feet AGL prevail. Winds gusting 25 to 30 knots through 01Z.

Nebraska TAFS...VFR prevails...with isolated to scattered
thunderstorms through 02Z producing localized MVFR...hail and
wind gusts to 45 knots. Sustained winds gusting to 24 knots
through 02Z. IFR at Sidney through 20Z. IFR developing again at
Chadron, Alliance and Scottsbluff from 07Z to 15Z.

&&

.FIRE WEATHER...
Issued at 232 PM MDT Sun Sep 4 2016

Fire weather concerns will be low for the remainder of the holiday
weekend. Showers and thunderstorms this afternoon will linger
into this evening...and may produce wind gusts between 35 to 50
MPH at times. Otherwise...drier air will move into the forecast
area for Monday before another shallow cold front moves south
across the High Plains. Showers and thunderstorms are expected on
Tuesday before more drier air moves into the region for Wednesday
along with breezy conditions. However...daytime humidities should
remain above 15 percent through the end of the week.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 4, 2:30 PM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SUN SEP 4 2016

WYZ101>119-051030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. A FEW STORMS
COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS AND SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-051030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT.
SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW STORMS
COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

In the hours before

Special weather statement, Sep 4, 1:35 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT SUN SEP 4 2016

WYZ101>103-105>107-115>118-042015-
SHIRLEY BASIN-NIOBRARA COUNTY-NORTH LARAMIE RANGE-CONVERSE COUNTY
LOWER ELEVATIONS-SOUTH LARAMIE RANGE-EAST PLATTE COUNTY-SOUTH LARAMIE
RANGE FOOTHILLS-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY-LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
135 PM MDT SUN SEP 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CONVERSE...SOUTHWESTERN NIOBRARA...PLATTE...NORTHEASTERN ALBANY AND
NORTHWESTERN LARAMIE COUNTIES...

AT 134 PM MDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR ESTERBROOK CAMPGROUND TO 8
MILES WEST OF LARAMIE. MOVEMENT WAS NORTHEAST AT 20 MPH.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING SUDDEN WIND
GUSTS BETWEEN 40 TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WHEATLAND...GUERNSEY...CHUGWATER...GLENDO...SIBLEY PEAK...
IRON MOUNTAIN...FRIEND PARK CAMPGROUND...WHEATLAND RESERVOIR 3...
WINDY PEAK...GRAYROCKS RESERVOIR...GLENDO RESERVOIR...
GUERNSEY CAMPGROUND...WHITAKER...BOSLER...SLATER...BALDY PEAK...
HORSE CREEK...CURTIS GULCH CAMPGROUND AND ESTERBROOK CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 26 AND 149.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 296 AND 302.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4287 10463 4135 10479 4136 10587 4285 10558
TIME...MOT...LOC 1934Z 217DEG 19KT 4250 10535 4149 10579

TRUDEL
Special weather statement, Sep 4, 1:48 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT SUN SEP 4 2016

WYZ101>103-107-042030-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
148 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE...
SOUTHWESTERN NIOBRARA AND NORTHWESTERN PLATTE COUNTIES UNTIL 230 PM
MDT...

AT 146 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GLENDO...OR 22 MILES SOUTHEAST OF DOUGLAS...MOVING NORTHEAST AT
50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLENDO...MANVILLE...MANNING RANCH...KEELINE AND LOST SPRINGS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 110 AND
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW.

&&

LAT...LON 4243 10509 4254 10528 4304 10493 4283 10442
TIME...MOT...LOC 1946Z 215DEG 44KT 4255 10506

TRUDEL
Special weather statement, Sep 4, 2:46 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT SUN SEP 4 2016

WYZ102-042130-
NIOBRARA COUNTY WY-
246 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 330 PM MDT...

AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF LANCE CREEK...OR 13 MILES NORTH OF LUSK...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4346 10405 4312 10405 4283 10438 4294 10457
      4349 10411
TIME...MOT...LOC 2045Z 221DEG 44KT 4296 10441

TRUDEL
Special weather statement, Sep 4, 3:13 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT SUN SEP 4 2016

WYZ102-042200-
NIOBRARA COUNTY WY-
313 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 400 PM MDT...

AT 313 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORRISEY...OR 30 MILES SOUTH OF DOWNTOWN NEWCASTLE...MOVING NORTHEAST
AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MULE CREEK JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4316 10437 4337 10474 4350 10459 4350 10407
TIME...MOT...LOC 2113Z 217DEG 34KT 4344 10441

TRUDEL
Local storm report, Sep 4, 3:17 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             11 NE KIMBALL           41.34N 103.49W
09/04/2016  E0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

&&

RUBIN
Special weather statement, Sep 4, 3:18 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT SUN SEP 4 2016

NEZ020-054-042200-
KIMBALL NE-BANNER NE-
318 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BANNER AND WESTERN
KIMBALL COUNTIES UNTIL 400 PM MDT...

AT 317 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR OLIVER CAMPGROUND...OR 10 MILES SOUTHWEST OF KIMBALL...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIMBALL...OLIVER RESERVOIR...OLIVER CAMPGROUND AND BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND
19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.

LAT...LON 4104 10377 4111 10399 4150 10387 4141 10358
TIME...MOT...LOC 2117Z 203DEG 19KT 4116 10384

TRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:01 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill29 min
Sep 4, 3:18 PM MDTSpecial Weather StatementCYSKimball42 min
Sep 4, 3:26 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill, Scotts Bluff49 min
Sep 4, 3:41 PM MDTSevere Thunderstorm WarningCYSMorrill49 min
Sep 4, 4:02 PM MDTSpecial Weather StatementCYSBanner43 min
Sep 4, 4:09 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux36 min
Sep 4, 4:14 PM MDTSevere Thunderstorm WarningCYSMorrill31 min
Sep 4, 4:46 PM MDTSevere Thunderstorm WarningCYSMorrill44 min
Sep 4, 4:52 PM MDTSpecial Weather StatementCYSBox Butte38 min
Sep 4, 5:19 PM MDTSpecial Weather StatementCYSMorrill41 min
Sep 4, 5:36 PM MDTSpecial Weather StatementCYSDawes39 min
Sep 4, 5:57 PM MDTSpecial Weather StatementCYSMorrill48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.